Schizophrenia.com

Help! Weight is exploding

I have been taking antipsychotics for a few years and my weight has almost doubled. It is still exploding in the past month. It disfigured me. I use to have a slim body which is good looking. The antipsychotics destroy everything.

I have talked to the psychiatrist who do nothing instead of ignoring me. I cant get into my clothes every summer and winter. I just cant keep expanding. I will soon not be able to acquire big enough clothes. Any idea on what i can do? I have severe foot pain. I am trying to workout in a gym but my weight just roars albeit the exercise. Im not eating much. Im not eating a lot the whole of my life.

Somebody help please.

What was your weight when you were slim? what is your current weight? what kind of meds are you taking?

I also gained alot of weight. I attribute it to the sideeffects of my antipsychotic. I heard there are other antipsychotic that dont make you gain much weight. some make you even lose weight.

Have you tried Abilify? I actually got an increase in physical strength when I took that drug. Maybe it will help you lose weight.

If you don’t mind the taste, you can add garlic into your diet. Garlic is a body toxin cleaner and considered a miracle cure in many researches, one being known to kill cancer cells. You can start with two cloves then make it up to 4 a day. Me, I like to eat half a bulb at wake and the other half before sleep, but be cautious on what effects it has on your stomach, do the research first before trying anything new! Anything that detoxes your body can really help with shaving off weight. I think I read somewhere that everyone might carry like 15 pounds of toxins or something like that.

Walking is good excercise, my pdoc said that with meds, 3 miles a day can help with the weight gain, so you can circle around a park or your block for one hour to burn a few calories.

Vitamins and minerals really help! You can add supplements to your diet, but ask your doctor first if it’s ok with your medicine! Vitamins and minerals help regulate your body and also help for a healthier heart so you can excersise more!

Hope you find a way to get slim again!

Peace.

1 Like

You need to discipline yourself and be determined to loose weight and manage it
Udo this by a form of exercise with me it’s walking
You need to look at your diet and eat fruit and veg
You can allow yourself some treats
Maybe also go to a diet club
Get on the scales once a week and make it a challenge

I was under 90 lb before i took antipsychotics. I am now about 170lb. I think my average weight is about 105 lb for my adult life.

I have tried abilify for about three years in the past. I gain 70 lbs during that time. I have never see any antipsychotics which dont make me gain weight.

I’m like 60 lbs overweight. My normal weight is 180. I’m 6’0 or 6’1 and a man.

wow are you a girl? i could do weightlifting with your ‘slim’ body as if with a feather, infact my weights for benchpressing is 120lbs. anyways yeah you should talk with your doc about a med change perhaps. maybe geodon, haldol or whatever has a lesser risk of weight gain for you. i know i wasnt gaining any weight when i was in hospital for 6 months taking Haldol.

Ask your doctor about topamax. It’s supposed to help with antipsychotic induced weight gain. I had to stop taking it because of paranoia. Wellbutrin helps too. It’s an antidepressant. When I got off antipsychotics and went on topamax, I lost like 60 lbs. I originally gained 100 lbs. the biggest side effect I noticed from topamax ( besides the eventual paranoia) was a decline in intelligence. I heard its reversible though. It just makes you dull.

1 Like

Well i become dull after i took antipsychotics. Why should we endure so many side effects!

U know i intend to lose a pound or two in a month with some exercise but find myself actually gaining two pounds every month. I know it’s the med. It’s frustrating.

If you have an Android phone, I need people to try my app

1 Like

You could try going to a dietician and starting a calorie controlled diet. It’s not going to be easy.

On the topic of weight loss, this link offers information from the CDC. Information about how many calories are in one pound and how to alternate swimming strokes to achieve weight loss can boost a game plan.

From your post I have to ask, do you take in enough calories daily to exercise? If you do not, ask for a referral for a nutrition specialist.

https://www.fourmilab.ch/hackdiet/

This guy has a lot of good ideas.

I feel your pain as I am trying to find the right med balance also to live a normal life also. Try switching meds till you get the best balance. Riperadol caused me to gain weight but since I stopped taking it the weight seems to be coming down naturally. Abilify does make me tired but with the right amount of caffeine and supplements in the morning, the effects are much less noticeable. Do not loose hope till you’ve exhausted your options!

10 yrs ago

January 2015

Sept 2015

It’s been slow going but now I finally think I am making progress…

1 Like

Nice work! You look good. Also thumbs up to the goatee, it suits you.

1 Like

Get into cooking and cook nothing but tasty vegetables. Stirfrys for breakfast… weight will drop off…

1 Like

The new bulk entry mode is pretty cool…